Hail, Zapata
- When
- April 3, 9:15 PM CST
- Where
- Zapata County, San Ygnacio
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 27.050, -99.450
Hail to the size of pennies was reported by the general public.
Severe thunderstorms affected Zapata County during the evening hours. These storms were responsible for producing wind damage and large hail in Zapata County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BRO wrote it up.
Severe thunderstorms affected Zapata County during the evening hours. These storms were responsible for producing wind damage and large hail in Zapata County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 3, 6:10 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 710 PM CDT TUE APR 3 2007 .DISCUSSION...SHOWERS AND THUNDERSTORMS ONCE AGAIN DEVELOPING OVER NORTHEAST MEXICO...WITH ISOLATED LIGHT RAIN MOVING ACROSS THE RIO GRANDE RIVER AND OVER DEEP SOUTH TEXAS. FORECAST FOR TONIGHT HAS BEEN ADJUSTED TO INDICATE ONLY A SLIGHT CHANCE OF SHOWERS FOR THE COUNTIES IMMEDIATELY ADJACENT TO THE RIVER. MAIN FORECAST CONCERN IS FOR WEDNESDAY...WITH BOTH NAM AND GFS SUGGESTING THE PASSAGE OF BOTH A WEAK COLD FRONT AND A 500 MB LOW PRESSURE CENTER THROUGH THE BRO CWFA. STORM PREDICTION CENTER (SPC) MENTIONS POTENTIAL FOR STRONG TO SEVERE (WIND) GUSTS AND HAIL WITH ANY ACTIVITY THAT CAN DEVELOP OVER SOUTH TEXAS DUE TO COMBINATION OF INSTABILITY... COLD FRONT...ABUNDANT MOISTURE...AND AFTERNOON HEATING. SPC ALSO MENTIONS THAT STORM MOTION WILL KEEP MOST STORMS THAT FORM ON MEX(ICO) SIDE OF RIO GRANDE AWAY FROM TX. THEREFORE...HAVE ALSO ADJUSTED FORECAST TO INDICATE POSSIBILITY FOR SEVERE WEATHER FOR THE AFTERNOON AND EVENING HOURS OF WEDNESDAY. NO OTHER GRID CHANGES MADE BEYOND THURSDAY MORNING...AND UPDATED ZONE FORECAST PACKAGE ALREADY ISSUED. && .MARINE...THE MAIN MARINE WEATHER STORY WILL BE THE POSSIBLE DEVELOPMENT OF SVR TSTMS WED PM OVR THE LWR TX GULF WATERS. THESE STRONG TSTMS WILL PRODUCE WND GUSTS IN EXCESS OF 34 KTS...AND MAY REQUIRE SPECIAL MARINE WARNINGS WED. REMEMBER...WINDS AND SEAS WILL ALWAYS BE HIER IN AND NEAR TSTMS...SOMETIMES TWO OR MORE TIMES HIER. AS THE BOUNDARY APPROACHES FROM THE NORTH ON WEDNESDAY NOON... MODERATE EAST TO NORTHEAST WINDS WILL CAUSE SEAS TO BUILD OFFSHORE BEFORE DECREASING AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT ON SUNDAY IS EXPECTED TO CAUSE MODERATE NORTHEAST WINDS AND HIGHER SEAS ONCE AGAIN. SOUTHEAST WINDS ARE EXPECTED TO RETURN EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MUCH OF THE WEEK WITH THE BEST CHANCE OCCURRING ON WEDNESDAY AND AGAIN THIS UPCOMING WEEKEND. && .AVIATION...SOUTHEAST WINDS WILL CONTINUE AT 10 TO 15 KTS THRU SUNSET...BECOMING LIGHT OVRNGT. STRONG TSTM DEVELOPMENT IS POSSIBLE WEDNESDAY AFTERNOON...AS OUR AMS DESTABILIZES AND A WEAK BOUNDARY FM THE N ASSISTS IN THE LIFTING PROCESS. SVR TSTMS ARE POSSIBLE IN AND NEAR HRL...MFE AND BRO AERODROMES WED PM. ALSO...SOME IFR CIGS AND VSBYS ARE POSSIBLE AROUND DAWN WED. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 70 81 68 77 / 0 50 50 20 BROWNSVILLE 72 84 66 78 / 10 50 50 20 HARLINGEN 71 87 64 78 / 0 50 50 20 MCALLEN 72 88 66 82 / 10 50 50 20 RIO GRANDE CITY 71 87 67 83 / 10 50 50 20 SOUTH PADRE ISLAND 71 77 68 76 / 0 50 50 20 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION...PHILO/58 HMT/MESO...MARTINEZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 423 AM CDT TUE APR 3 2007 TXZ248>257-040930- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 423 AM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM ACTIVITY MAY DEVELOP WEDNESDAY AFTERNOON AS INSTABILITY ALOFT INTERACTS WITH AN APPROACHING SURFACE COLD FRONT. UNORGANIZED THUNDERSTORMS WITH POSSIBLE LOCALLY HEAVY RAINFALL ARE CURRENTLY THE MAIN THREATS. SMALL CRAFT ADVISORIES MAY BE NEEDED LATER THIS WEEK AS SEAS OFFSHORE BUILD TO NEAR SEVEN FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 54
The Corpus Christi radar (KCRP), 208 km away, was scanning. The volume nearest the first event began at 03:16 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Hail to the size of pennies was reported by the general public.
A utility pole was reported down.
A newspaper employee in Zapata reported trees with diameter of one foot toppled by estimated 60 mph wind.
Laredo media reported roof damage to hardware store in Zapata.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29064, 29065, 29066, 29067.